Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 82, NWS Des Moines, IA

May 10, 2005Audubon County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 10, 2005, 11:58 PM CDT for Audubon County, Cass County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 11:58 PM CDT (04:58 UTC)
Expired
May 11, 2005, 12:50 AM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Audubon County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2604 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 110459
SVRDMX
IAC009-029-110545-
/O.NEW.KDMX.SV.W.0082.050511T0458Z-050511T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1158 PM CDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWEST IOWA.
  AUDUBON COUNTY IN WEST CENTRAL IOWA.

* UNTIL 1245 AM CDT.

* AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MANNING TO
  GRISWOLD...OR ALONG A LINE EXTENDING FROM 69 MILES SOUTHWEST OF
  FORT DODGE TO 80 MILES WEST OF DES MOINES...AND MOVING EAST AT 40
  MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR GRAY BY 1205 AM CDT.
  NEAR AUDUBON COUNTY AIRPORT BY 1210 AM CDT.
  NEAR CUMBERLAND BY 1215 AM CDT.
  NEAR ANITA MUNICIPAL AIRPORT BY 1220 AM CDT.

THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING FOR AUDUBON 
COUNTY.

THE LOCATIONS OF LEWIS...MARNE...KIMBALLTON...ATLANTIC MUNICIPAL
AIRPORT...BRAYTON...WIOTA...EXIRA...ANITA AND MASSENA ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4186 9510 4117 9513 4119 9473 4185 9477

$$

JAW
2 follow-up statements
000 
WWUS53 KDMX 110519
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1217 AM CDT WED MAY 11 2005

IAC009-029-110545-
/O.CON.KDMX.SV.W.0082.000000T0000Z-050511T0545Z/
AUDUBON IA-CASS IA-
1217 AM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CASS AND AUDUBON
COUNTIES UNTIL 1245 AM CDT...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF AUDUBON TO 12 MILES
EAST OF GRISWOLD...OR ALONG A LINE EXTENDING FROM 60 MILES SOUTHWEST
OF FORT DODGE TO 71 MILES WEST OF DES MOINES...AND MOVING EAST AT 40
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CUMBERLAND BY 1220 AM CDT.
  NEAR ANITA MUNICIPAL AIRPORT BY 1225 AM CDT.

THE LOCATIONS OF KIMBALLTON...MARNE...LEWIS...ATLANTIC MUNICIPAL
AIRPORT...BRAYTON...EXIRA...ANITA AND MASSENA ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.

AT 12:02 AM...A TRAINED SPOTTER REPORTED NICKEL SIZE HAIL IN 
AUDUBON. 50 MPH WINDS WERE RECORDED IN ATLANTIC AROUND 12:15 AM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4186 9510 4117 9513 4119 9473 4185 9477

$$

JAW
000 
WWUS53 KDMX 110550
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1250 AM CDT WED MAY 11 2005

IAC009-029-110600-
/O.EXP.KDMX.SV.W.0082.000000T0000Z-050511T0545Z/
AUDUBON IA-CASS IA-
1250 AM CDT WED MAY 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR CASS AND AUDUBON COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 1245 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 4186 9510 4117 9513 4119 9473 4185 9477

$$

JAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:40 PM CDT, 8 hours 18 minutes earlier.

Area forecast discussion, May 10, 3:40 PM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE MAY 10 2005

.DISCUSSION...

CONCERNS CONTINUE TO FOCUS ON SVR POTENTIAL AS WELL AS POSSIBLE
FLOODING ISSUES.

CURRENT...SFC BOUNDARY DRAPED ACROSS NE TO SW IA CUTTING ROUGHLY
FROM KDBQ TO KDSM TO KOMA.  ANOTHER WEAK WIND SHIFT FEATURE OVER THE
NORTHERN AREA OF THE STATE. DEVELOPING LOW IN SE COLORADO CONTINUES
TO INCREASE SFC WIND FIELD WEST WITH LL MOISTURE FROM SFC TO 925 MB
STREAMING NORTH ATTM. TD ALREADY APPROACHING 70 F OVER NORTHERN TX.
FRONT OVER IA EXPECTED TO WIGGLE NORTH A BIT THIS AFTERNOON...BUT
NOT MAKE MUCH PROGRESS.

SHORT TERM...TONIGHT THROUGH THURSDAY...ACTIVE WX SET UP WITH CAPE
BULLSEYE DEVELOPING OVER SE NE THIS AFTERNOON EVE COMBINED WITH MAX
THETA-E ADV HEADING NORTH INTO NORTHEAST NEBRASKA...NO CHANGES FROM
PREVIOUS THINKING WITH INITIATION TAKING PLACE IN NEBRASKA TOWARD
00Z. HOWEVER...CONCERN IS THE CURRENT FRONTAL POSITION AND EVENTUAL
TRACK OF MCS WITH SVR THIS EVENING AND RAIN OVERNIGHT MAY BE SHIFTED
FARTHER SOUTH. MAX INSTABILITY CONTINUES OVER CENTRAL IA OVN WITH
THETA-E ADV AND MOISTURE TRANSPORT TAKING SYSTEM INTO EAST AND
NORTHEAST IA TOWARD MORNING. INITIALLY ALONG THE BOUNDARY THIS
EVENING WILL BE ENOUGH SHEAR TO SUPPORT SUPERCELLS AND POTENTIAL
LARGE HAIL AND POSSIBLE TORNADO THREAT AS PER SPC...ESPECIALLY ALONG
THE FRONT. LATER TONIGHT EXPECT GREATER HEAVY RAIN THREAT WILL
CONTINUE FOR CENTRAL AND NORTHERN SECTIONS OF FORECAST AREA. WILL BE
ISSUING FLOOD WATCH FOR THE REGION...WITH OPPORTUNITIES FOR ANOTHER
MCS TOMORROW NIGHT...WITH FOCUS SHIFTING NORTHWARD TOWARD THE IA-MN
BORDER. RAINFALL AMOUNTS TNT LOOK TO BE IN THE 1-3 INCH RANGE IN
AXIS OF HEAVIEST RAIN WITH POTENTIAL FOR LOCALLY HIGHER AMOUNTS AS
STRONG H850 LLJ IMPINGES ON BOUNDARY OVER AREA.

MODELS COMING INTO BETTER AGREEMENT FOR WED WITH FRONT SAGGING SOUTH
AND KEEPING MAX SVR THREAT OVER THE SOUTHERN AREAS. MCS AGAIN
EXPECTED TO DEVELOP WITH MAX MOISTURE TRANSPORT AND ISENTROPIC LIFT
AGAIN SETTING UP OVR SOUTHERN NE AND NORTHERN MO. EVOLVING MCS WOULD
TRACK OVER NW THIRD OF STATE AND HEAD INTO N IA AND S MN BY THU
MORNING. WITH SYSTEM STILL WEST...MORE ROUNDS OF RAIN AND THUNDER
WILL CONTINUE THU AFTERNOON/EVE WITH RESIDUAL SHOWERS AND
THUNDERSTORMS INTO FRIDAY...GRADUALLY ENDING BY FRI NIGHT.

EXTENDED...SATURDAY THOUGH TUESDAY...MODELS IN GENERALLY GOOD
AGREEMENT INTO THE EARLY WEEKEND FOR TRANSITION TO NW FLOW AND
DRYING...ALLOWING FOR A BREAK FROM THE EXPECTED PATTERN THE NEXT FEW
DAYS. EURO/NAM SUGGEST A SLOWER TRANSITION FROM FRI ON RESULTING IN
TYPICALLY SLOWER ARRIVAL OF NEXT SYSTEM EARLY NEXT WEEK. WITH THAT
TREND...HAVE MODIFIED TEMPS AND PRECIP CHANCES INTO EARLY NEXT WEEK
BY ADJUSTING TIMING A TOUCH FOR POPS LATE MONDAY. BY TUESDAY CHANCES
FOR CONVECTION WILL BE INCREASING AS WAA AND MOISTURE RETURNS.
HIGHS AGAIN IN THE 60S/70S WITH LOWS MODERATING FROM 40S/LOW 50S TO
50S.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH CENTRAL IOWA MIDNIGHT
TONIGHT THROUGH MIDNIGHT WEDNESDAY NIGHT ALONG AND NORTH OF I-80.

&&

REV
Hazardous weather outlook, May 10, 12:44 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1244 PM CDT TUE MAY 10 2005

IAZ023>028-033>039-044>050-057>062-070>072-111100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-
1244 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...FROM THE HIGHWAY 3 CORRIDOR...AND SOUTH TO INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS WHICH ARE
EXPECTED TO DEVELOP IN FAR NORTHWEST AND WEST CENTRAL IOWA AFTER 7
PM. INITIALLY...SUPERCELL STORMS ARE POSSIBLE...WITH MULTIPLE
THREATS OF VERY LARGE HAIL AROUND GOLFBALL SIZE...A FEW DAMAGING
STRAIGHT LINE WIND GUSTS...AND POSSIBLY AN ISOLATED TORNADO. THE
HIGHEST RISK AREA FOR SUPERCELLS IS WEST OF A LINE FROM FORT DODGE
TO GUTHRIE CENTER. LATER IN THE EVENING AND THROUGH THE OVERNIGHT
HOURS...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST
ACROSS CENTRAL IOWA WITH A SEVERE STORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS...ALONG WITH HEAVY RAIN AND ISOLATED FLASH
FLOODING. GENERAL 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED...AND
A FEW LOCATIONS AFFECTED BY REPEATED THUNDERSTORMS CAN EXPECT
HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH HEAVY RAIN AND ISOLATED SEVERE WEATHER COULD
LINGER INTO EARLY WEDNESDAY MORNING ACROSS CENTRAL IOWA.
ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AFTERNOON...MAINLY SOUTH OF HIGHWAY 30. ANOTHER THUNDERSTORM
COMPLEX IS POSSIBLE AGAIN WEDNESDAY NIGHT...AFFECTING AREAS MAINLY
FROM FORT DODGE...TO CARROLL AND DENISON. EXPECT PERIODS OF
THUNDERSTORMS AGAIN THURSDAY INTO FRIDAY...WITH THE MAIN THREAT
FOR SEVERE WEATHER THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT...IS LIKELY AGAIN
WEDNESDAY AFTERNOON AND NIGHT...AND POSSIBLE THURSDAY AFTERNOON
AND EVENING. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT
COORDINATORS WILL BE CONDUCTED AT 3:30 PM.

IAZ004>007-015>017-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
1244 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IOWA...NORTH
OF HIGHWAY 3.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN FAR NORTHWEST AND WEST
CENTRAL IOWA AFTER 7 PM. ISOLATED SEVERE STORMS ARE POSSIBLE
DURING THE EVENING AND OVERNIGHT HOURS IN NORTHERN IOWA...WITH THE
MAIN THREAT LARGE HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED WEDNESDAY ACROSS NORTHERN
IOWA. A LARGE THUNDERSTORM COMPLEX IS POSSIBLE WEDNESDAY
NIGHT...WITH HEAVY RAIN AND FLASH FLOODING THE MAIN
THREATS. 1 TO 2 INCH AMOUNTS ARE EXPECTED...AND LOCALLY HIGHER. THE
CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO FRIDAY...BUT
THE THREAT OF SEVERE WEATHER IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT...AND AGAIN WEDNESDAY NIGHT
FOR FLASH FLOODING. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT
COORDINATORS WILL BE CONDUCTED AT 3:30 PM...FOCUSING ON THE SEVERE
WEATHER THREAT FOR THE CENTRAL THIRD OF IOWA.

IAZ073>075-081>086-092>097-111100-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1244 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN IOWA... GENERALLY SOUTH
OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN FAR NORTHWEST AND WEST
CENTRAL IOWA AFTER 7 PM. MOST OF THE THUNDERSTORM ACTIVITY IS
EXPECTED TO REMAIN NORTH OF INTERSTATE 80...BUT ISOLATED SEVERE
STORMS CANNOT BE RULED OUT DURING OVERNIGHT HOURS IN SOUTHERN
IOWA...WITH THE MAIN THREAT LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING
IN SOUTHERN IOWA...WITH THE MAIN THREATS LARGE HAIL AND AN ISOLATED
TORNADO. ADDITIONAL THUNDERSTORMS ARE EXPECTED THURSDAY INTO
FRIDAY...WITH THE HIGHEST SEVERE WEATHER POTENTIAL THURSDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT...BUT MORE LIKELY
WEDNESDAY AFTERNOON AND EVENING...AND THURSDAY AFTERNOON AND
EVENING. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT
COORDINATORS WILL BE CONDUCTED AT 3:30 PM...FOCUSING ON THE SEVERE
WEATHER THREAT FOR THE CENTRAL THIRD OF IOWA.

JUNGBLUTH

In the hours before

Local storm report, May 10, 11:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     HAIL             8 E DEXTER              41.52N 94.07W
05/10/2005  0.75 INCH        DALLAS             IA   AMATEUR RADIO

            ALONG INTERSTATE 80 AT MILE MARKER 105.

&&

SMALL
Local storm report, May 10, 11:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             5 S EARLHAM             41.42N 94.12W
05/10/2005  0.88 INCH        MADISON            IA   AMATEUR RADIO

            ALONG COUNTY HIGHWAY P57.

&&

SMALL
Local storm report, May 10, 11:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             7 N WINTERSET           41.44N 94.02W
05/10/2005  0.88 INCH        MADISON            IA   LAW ENFORCEMENT

            ALONG HIGHWAY 169 BETWEEN DE SOTO AND WINTERSET. FROM
            MADISON COUNTY SHERIFF.

&&

SMALL
Local storm report, May 10, 11:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             FOREST CITY             43.26N 93.64W
05/10/2005  0.88 INCH        WINNEBAGO          IA   BROADCAST MEDIA

            SOUTHERN PORTION OF FOREST CITY. FROM KIOW RADIO.

&&
DELAYED REPORT.

SMALL
Local storm report, May 10, 11:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             MASON CITY              43.15N 93.20W
05/10/2005  1.75 INCH        CERRO GORDO        IA   PUBLIC

            VEHICLE DAMAGE. WIND GUSTS TO 40 MPH AS WELL.

1131 PM     HAIL             2 S DE SOTO             41.51N 94.00W
05/10/2005  1.00 INCH        DALLAS             IA   TRAINED SPOTTER

            GUSTS TO 50 MPH AS WELL.

&&

SMALL
Local storm report, May 10, 11:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1155 PM CDT TUE MAY 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             BRAYTON                 41.54N 94.93W
05/10/2005  0.88 INCH        AUDUBON            IA   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED BY LAW ENFORCEMENT.

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:16 PM CDTSevere Thunderstorm WarningDMXAudubon59 min
May 10, 7:43 PM CDTSevere Thunderstorm WarningDMXCarroll47 min
May 10, 7:59 PM CDTTornado WarningDMXAudubon66 min
May 10, 8:35 PM CDTTornado WarningDMXGuthrie55 min
May 10, 9:00 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford45 min
May 10, 9:27 PM CDTSevere Thunderstorm WarningDMXAudubon48 min
May 10, 9:30 PM CDTSevere Thunderstorm WarningDMXGuthrie60 min
May 10, 9:37 PM CDTSevere Thunderstorm WarningDMXDallas53 min
May 10, 10:00 PM CDTSevere Thunderstorm WarningDMXCass46 min
May 10, 10:10 PM CDTSevere Thunderstorm WarningDMXAdair, Madison65 min
May 10, 10:16 PM CDTSevere Thunderstorm WarningDMXAudubon44 min
May 10, 10:26 PM CDTSevere Thunderstorm WarningDMXWinnebago35 min
May 10, 10:31 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie64 min
May 10, 10:39 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth53 min
May 10, 11:02 PM CDTSevere Thunderstorm WarningDMXAudubon58 min
May 10, 11:16 PM CDTSevere Thunderstorm WarningDMXAdair, Madison57 min
May 10, 11:22 PM CDTSevere Thunderstorm WarningDMXWinnebago56 min
May 10, 11:28 PM CDTSevere Thunderstorm WarningDMXDallas46 min
May 10, 11:37 PM CDTSevere Thunderstorm WarningDMXPolk, Warren38 min
May 11, 12:08 AM CDTSevere Thunderstorm WarningDMXMadison69 min
May 11, 12:16 AM CDTSevere Thunderstorm WarningDMXJasper, Polk, Warren44 min
May 11, 12:47 AM CDTSevere Thunderstorm WarningDMXMarion43 min
May 11, 1:00 AM CDTSevere Thunderstorm WarningDMXJasper30 min
May 11, 1:09 AM CDTSevere Thunderstorm WarningDMXPoweshiek51 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.